View Full Version : Accutane induced hairloss

06-07-2015, 08:45 AM
Does anyone have any experience with this?

I'm male, 25 years old, around 200 lbs.

I took accutane for a total of 7 months (40 mg per day for the first 4 months or so then 60 mg per day). During the last 1.5 months of the course I suddenly realized that my hairline had receded a fair bit in my corners, I would say I was around a norwood 2 at the time (I'm normally around 1.3ish). I panicked a bit but remembered that this is a possible side effect of the accutane and that it should regrow. 3 months after I took my last pill the corners finally filled in again (they used to be slick bald), but they are still clearly thinner than what they were before making it appear like I'm losing hair.

I started monitoring my hairline and crown and it hasn't changed at all the last 6 months (it's now 14 months since I stopped eating accutane), no hairs in the drain or on my pillow, no shedding, no hair loss in my crown. But it's also not completely returning to the way it was, I can see shorter hairs in the affected parts of my hairline, though I'm not sure if they are growing or miniaturized.

It took me a while to connect the dots so for a while I thought this was just natural mpb, until I remembered parts of my hairline being completely bald that has now regrown and the fact that I'm not losing any hair at all.

I tried taking fin, but it seems I'm part of the 2 % since the side effects I experienced after just a few days were extreme (loss of morning wood, ED, libido and sensitivity, I even lost an inch of penis length since I could barely get it up even with thorough stimulation). It took 1.5 weeks after stopping before I started returning to normal. I'm also not entirely sure I need it at this point, it doesn't seem like I have a lot of dht to begin with judging from my strong reaction to fin and low amount of body hair.

My question is if I can expect it to get better or is it that my body simply won't bother regrowing the last few hairs? I remember reading that a hair cycle takes about 2 years to complete, is this true?

I have read that minoxidil isn't very effective without fin long term, though in my case since I'm not actively balding it could help me regain what accutane caused me to lose, though I have seen stories where minoxidil caused people to lose hair and I'm afraid of making it worse. There is also the option of keto shampoo if extra nourishment is all that it takes.

Any thoughts?

06-08-2015, 08:07 AM
I think you should contact a specialist, to find out the real cause of your hair loss. It doesn't sound like MPB. Possibly, there is no need to use hair loss treatments that are prescribed for MPB patients.
Hormonal changes that can cause acne, may affect hair health too. I think here may be an issue related to hormonal imbalance.

06-08-2015, 03:53 PM
The hair cycle can actually take 7 years to complete.

If you believe that you are not "actively balding" then I would advise you not to even consider taking minoxidil as your hair may end up worse than it is already, and you will have minoxidil dependant hairs which will shed after minoxidil loses its effectiveness or after you stop using minoxidil, whichever comes first.

The link between acne medication and hair loss is currently being discussed here: http://www.hairlosshelp.com/forums/messageview.cfm?catid=10&threadid=115993&enterthread=y